Doctors Lounge - Dermatology AnswersBack to Dermatology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/18/2017.
Forum Name: Dermatology Topics
Question: reaction to benzoyl peroxide
|rain - Mon Mar 03, 2008 5:35 pm||
I used proactive 2x on thursday and had a reaction. My entire afce and neck broke out in a rash , red slight swollen with a million tiny bumps everywhere. Benedryl didn't help. Now it has improved a bit the swelling and reddness are gone but the bumps are still there. My face feels like sandpaper. What can i do? with it get better? how long?
|Debbie Miller, RN - Tue Mar 11, 2008 11:33 pm||
You will probably have to just wait it out. The antihistamines are the best thing to do (adults can take 50 mg. Benedryl at a time). You may respond with some cortisone too but it will probably resolve in a few days.
In the future you should avoid benzoyl peroxide. You might want to see a dermatologist for a prescription to fight the acne. Salicylic acid is also used in acne treatments but if you try it, do a test on a small patch of skin first.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.